Format

Send to:

Choose Destination
See comment in PubMed Commons below
Radiology. 1985 Aug;156(2):331-4.

Bile duct necrosis: complication of transcatheter hepatic arterial embolization.

Abstract

Bile duct necrosis because of transcatheter hepatic arterial embolization (THAE) in two patients with hepatocellular carcinoma is reported. Preoperative THAE was performed on 29 patients, and bile duct necrosis was experienced by two of the 29 (7%). In these two patients, gelatin (Gelfoam) powder was used as the embolus. Among the 24 whose embolus was clear, four were embolized with gelatin powder. Therefore, incidence of bile duct necrosis after THAE with gelatin powder was 50%. Because of the hazards of severe complications such as bile duct necrosis, we conclude that gelatin powder should not be used except for the THAE of no more than one segment of the liver.

PMID:
2989972
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Atypon
    Loading ...
    Write to the Help Desk